Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for venous malformation on thumb

Answered by
Owl Image
Dr. Karl Logan

Orthopaedic Surgeon

Practicing since :1999

Answered : 705 Questions

Question
Our son has an abnormal vascular vein. we have done a type of therapy where we injected a salution in his thumb. and it didn't seem to work do you have any suggestions for us.
Tue, 5 Aug 2014 in General Health
 
 
Answered by Dr. Karl Logan 58 minutes later
Brief Answer:
Arteriovenous malformation.

Detailed Answer:
Hi,

Thanks for your question and the photograph.

Is this an venous malformation. If so it sounds although an attempt was made at sclerotherpy to block the enlarged veins.

The 1st thing to say is that if this lesion is not enlarging or causing any functional problems then it can be left alone.

Sometimes medical treatment can be of benefit to reduce the side of certain arteriovenous malformations, one drug that is sometimes used is a beta blocker.

If sclerotherapy fails then the only other option is surgical removal.

I hope this answers your question.

Best wishes
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for venous malformation on thumb 47 minutes later
Could surgery possibly stunt the growth of his thumb? we did the sclerotherpy and it made them go from 2 mm in size to 9 mm in size is that normal. He is 9 months old and I am just really concerned and hoping we didn't do the wrong decision by doing sclerotherpy.
 
 
Answered by Dr. Karl Logan 11 minutes later
Brief Answer:
Treatment modalities discussed.

Detailed Answer:
Hi thanks for your follow up question.

Surgery to the soft tissues in the thumb will cause some scarring but should not stunt the growth of the thumb.

With AVM's it is not always possible to remove all of the abnormal tissue and so there is a significant risk of recurrence.

The sclerotherapy is unlikely to have made the AVM grow bigger and it may be worth consideration of repeating this treatment before moving onto more aggressive interventions.

Best wishes
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for venous malformation on thumb 4 minutes later
Thank you very much we just wanted to make sure we where doing what's best for our little guy. and from what you are saying we are.

Thank you :)
 
 
Answered by Dr. Karl Logan 40 minutes later
Brief Answer:
Your welcome

Detailed Answer:
Your Welcome.

Best wishes
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

Recent questions on Beta blocker

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

Hi.I am a 35 year old male.Was prescribed bisoprolol 2 months ago for tachycardia and hypertnsion on exertion.My heart appears to be structurally normal. In the last 3 weeks I have noticed leakage of urine when I sit down.Is this related to the beta blocker?

doctor1 MD

I am suffering with Esophegal spasms and take Nifidipine for them, but they get worse if I anxious like organising a trip away or doing a presentation. They are also worse after Alcohol, I have read about using beta blockers with the Nifidipine, will this work ?

doctor1 MD

my husband has had a history of atrila fibrilation and is now on warfarin and beta blockers. he was shocked to get the heart beating regular again and the medication has been keeping it right. he is also suffering with a hiaetus hernia which makes him have terrible heartburn and bloating and discomfort. he is having omeprazole and metroclopramide for this. my question is can any of these medicines make his spleen hurt? he seems to be getting a lot of discomfort on his left hand side just below his ribcage, and its every day. could it be the warfarin? he had magic eyes both in his throat and through his bottom and nothing was found but that was at least a year ago now. please can you help me.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...